Aa
A
A
A
Close
Depression/Mental Health Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

zoloft

I was prescribed zoloft by a PA at my doctors office for anxiety and it made me really tired and all I wanted to do was sleep all day when the sleepeness went away, I became edgy and moody then when that passed and i got a little better ashe gave me 100mg which made me feel worst. I just quit cold turkey on my own. I just don't believe that they know what there given me everyone's body chemistry is different so I decided to get off the drug but I have had really bad dizzie spells and loss of balance, haard time concentrating ect.. my question is how long will this last?? I am a very strong person and can take a lot I just need some type of time line??
thank you.
4 Responses
242532 tn?1269553979
MEDICAL PROFESSIONAL
You didn't say how long you have taken it so its hard to tell you, but you should get better each day for a three week period. cold turkey is the wrong way, so be careful if you have to do it again.
Avatar universal
I was just put on Prozac for anxiety/panic attacks. I am on Xanax too. I just started Prozac yesterday so I have taken it only twice 10mg a day. No sleepy side effects but my jaw feels strange tense...but about the sleepiness, hav you ever taken meds before?. Befoer I took Xanax a month ago, I never did drugs, smoked, weed or anything. So I was a substance virgin so to speak, but whe I first took Xanax...I was out all of the time on the sofa sleeping. It wore off after about 2 weeks.
Avatar universal
I also have anxiety problems. I was on 10mg. of lexapro,and .5mg of klonopin 2 x day, and toprol .25 1 x day.I started with a new phychyatrist, and he told me to stop taking all these medicines, and 2 weeks ago put me on zoloft 50 mg, and .25 of xanax 4 x day,for 1 week then he doubled it the following week. I feel worse than I did before. I think the lexapro and klonopin were a better choice for me. Does anyone ever get a "burning sensation across their chest at times befor having a panic attack, or befor your heart races? This has happen several times to me.
I have been in and out of 3 different hospitals, and they all say, my tests are NORMAL and that it is just anxiety!
  Anyone wants to email me with simislar problems please feel free.. ***@****
Avatar universal
SANDY, I have felt the hot or burning sensation you're talking about...I would have promised you that it wasn't my mind rather I was having a heart attack or something like it.  It's amazing how powerful the mind is over the body...absolutely amazing.  I have tried Paxal, Zoloft, Lexapro and Xanax (for per incident problems, not a daily med), they all made me feel a bit different and they do work differently with each person.  I think I would work around a few of the meds and see which does what for you...sometimes the initial startup is difficult but calms down.  Meds and talking to a psychiatrist should help.  Not certain about taking Xanax daily, it's highly addictive and probably not intended for daily use.  I hope you're able to get this worked out...I have mine under control and am now just trying to get off Lexapro, I will say it's a good idea to work with your doctor in getting off and taper slowly...I had some issues this week that kind of sucked, kept thinking it would get better but it didn't and I needed to get rid of the withdrawl symptoms...better today but hopeful to try a better taper off program for myself.
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Simple, drug-free tips to banish the blues.
A guide to 10 common phobias.
Are there grounds to recommend coffee consumption? Recent studies perk interest.
For many, mental health care is prohibitively expensive. Dr. Rebecca Resnik provides a guide on how to find free or reduced-fee treatment in your area